MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 11/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry that a patient with a 25mm 8300ab aortic valve was explanted after an implant duration of 2 years, 2 months due to unknown reason.The explanted valve was replaced with a 23mm 11500a valve.The patient was in recovery post procedure.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 25mm 8300ab aortic valve was explanted after an implant duration of 2 years, 2 months due to endocarditis (strep sanguinis).The explanted valve was replaced with a 23mm 11500a valve.The patient was in recovery post procedure.Per medical records, the patient presented with epigastric pain, dyspnea and generalized weakness, and was initially diagnosed with renal infarcts, strep sanguinis bacteremia and endocarditis.Patient was started on iv antibiotics.The patient underwent redo-avr with a 23mm 11500a valve.Intraoperatively, the prosthetic av leaflets are severely thickened, with mobile echo densities seen involving the non-coronary and left coronary cusps.The patient tolerated the procedure well, and recovered in the icu.Pod #4 echo showed a well seated av with no regurgitation.
 
Additional Manufacturer Narrative
Manufacturer narrative: updated sections: b5, b7, d4 expiration date, g3, g6, h2, h4, h6 health effect - clinical code, device code(s), type of investigation, investigation findings, and investigation conclusions.A device history record (dhr) review is not required because there is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.Intermediate/late onset endocarditis (i.E.Greater than 60 days post-implant) occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the patient's body and is not in any way related to the sterilization or packaging process of the device.The microorganism for intermediate/late onset prosthetic device endocarditis may be due to hospital-acquired infections of lower pathogenicity or community-acquired infections.Common sources of endocarditis include dental, surgical, or endoscopic procedures; iv drug abuse; or recurrent endocarditis.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely cause is patient factors.Corrected data: based on the additional information, this event is no longer considered reportable and this correction is being submitted.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key21194367
Report Number2015691-2025-00408
Device Sequence Number8599089
Product Code LWR
UDI-Device Identifier00690103194500
UDI-Public(01)00690103194500(17)260328
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Model Number8300AB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age65 YR
Patient SexMale